Alert archive / New York / Flood Watches in 2022

Flood Watch 5, NWS Buffalo, NY

December 30, 2022Erie County, New York

NWS Buffalo, NY issued this flood watch at Dec 30, 2022, 3:17 AM EST for Erie County, New York. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2022, 3:17 AM EST (08:17 UTC)
Expired
Jan 1, 2023, 3:06 AM EST
In force
48 hr
Issued by
NWS Buffalo, NY
Flood severity
None

County Erie County, NY

The radar

The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2022-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2022-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

847 
WGUS61 KBUF 300817
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Buffalo NY
317 AM EST Fri Dec 30 2022

.The potential for ice jams on Buffalo area creeks will increase 
today as warm temperatures continue and flow in creeks increases due 
to snowmelt. Rain Saturday and Saturday night will also contribute 
to increased runoff in addition to ongoing snowmelt, and bring 
another increase in flows over the weekend. Minor poor drainage 
flooding is also possible in urban areas where piles of snow are 
blocking drainage structures this weekend.

NYZ010-085-301630-
/O.NEW.KBUF.FA.A.0005.221230T0817Z-230101T1500Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Erie-Southern Erie-
Including the cities of Springville, Orchard Park, and Buffalo
317 AM EST Fri Dec 30 2022

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

* WHAT...Minor flooding is possible from ice jams along the Buffalo 
  area creeks, mainly today through early Saturday. Minor flooding 
  is also possible over the weekend on the Buffalo area creeks due 
  to increased runoff from snowmelt and rainfall. Minor flooding is 
  possible in urban areas this weekend where piles of snow are 
  blocking drainage structures.

* WHERE...A portion of western New York, including the following 
  counties, Northern Erie and Southern Erie.

* WHEN...Through Sunday morning.

* IMPACTS...Creeks and streams may rise out of their banks and 
  result in minor flooding of low lying areas along the creeks. 
  Minoir flooding may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

Hitchcock
7 follow-up statements
529 
WGUS61 KBUF 301436
FFABUF

Flood Watch
National Weather Service Buffalo NY
936 AM EST Fri Dec 30 2022

.The potential for ice jams on Buffalo area creeks will increase 
today as warm temperatures continue and flow in creeks increases due 
to snowmelt. Rain Saturday and Saturday night will also contribute 
to increased runoff in addition to ongoing snowmelt, and bring 
another increase in flows over the weekend. Minor poor drainage 
flooding is also possible in urban areas where piles of snow are 
blocking drainage structures this weekend.

NYZ010-085-302245-
/O.CON.KBUF.FA.A.0005.000000T0000Z-230101T1500Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Erie-Southern Erie-
Including the cities of Orchard Park, Springville, and Buffalo
936 AM EST Fri Dec 30 2022

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

* WHAT...Minor flooding is possible from ice jams along the Buffalo 
  area creeks, mainly today through early Saturday. Minor flooding 
  is also possible over the weekend on the Buffalo area creeks due 
  to increased runoff from snowmelt and rainfall. Minor flooding is 
  possible in urban areas this weekend where piles of snow are 
  blocking drainage structures.

* WHERE...A portion of western New York, including the following 
  counties, Northern Erie and Southern Erie.

* WHEN...Through Sunday morning.

* IMPACTS...Creeks and streams may rise out of their banks and 
  result in minor flooding of low lying areas along the creeks. 
  Minoir flooding may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

Hitchcock/JJR
020 
WGUS61 KBUF 302003
FFABUF

Flood Watch
National Weather Service Buffalo NY
303 PM EST Fri Dec 30 2022

.The potential for ice jams on Buffalo area creeks will remain 
somewhat elevated through tonight as warm temperatures continue and 
flow in creeks increases due to snowmelt. Rain Saturday and Saturday 
night will also contribute to increased runoff in addition to 
ongoing snowmelt, and bring another increase in flows over the 
weekend. Minor poor drainage flooding is also possible in urban 
areas where piles of snow are blocking drainage structures this 
weekend.

NYZ010-085-310415-
/O.CON.KBUF.FA.A.0005.000000T0000Z-230101T1500Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Erie-Southern Erie-
Including the cities of Orchard Park, Springville, and Buffalo
303 PM EST Fri Dec 30 2022

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

* WHAT...Minor flooding is possible from ice jams along the Buffalo 
  area creeks through early Saturday. Minor flooding is also 
  possible over the weekend on the Buffalo area creeks due to 
  increased runoff from snowmelt and rainfall. Minor flooding is 
  possible in urban areas this weekend where piles of snow are 
  blocking drainage structures.

* WHERE...A portion of western New York, including the following 
  counties, Northern Erie and Southern Erie.

* WHEN...Through Sunday morning.

* IMPACTS...Creeks and streams may rise out of their banks and 
  result in minor flooding of low lying areas along the creeks. 
  Minoir flooding may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

Hitchcock/JJR
094 
WGUS61 KBUF 310340
FFABUF

Flood Watch
National Weather Service Buffalo NY
1040 PM EST Fri Dec 30 2022

.The potential for ice jams on Buffalo area creeks will remain 
somewhat elevated through tonight as warm temperatures continue and 
flow in creeks increases due to snowmelt. Rain Saturday and Saturday 
night will also contribute to increased runoff in addition to 
ongoing snowmelt and bring another increase in flows over the 
weekend. Minor poor drainage flooding is also possible in urban 
areas where piles of snow are blocking drainage structures this 
weekend.

NYZ010-085-311545-
/O.CON.KBUF.FA.A.0005.000000T0000Z-230101T1500Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Erie-Southern Erie-
Including the cities of Springville, Orchard Park, and Buffalo
1040 PM EST Fri Dec 30 2022

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

* WHAT...Minor flooding is possible from ice jams along the Buffalo 
  area creeks through early Saturday. Minor flooding is also 
  possible over the weekend on the Buffalo area creeks due to 
  increased runoff from snowmelt and rainfall. Minor flooding is 
  possible in urban areas this weekend where piles of snow are 
  blocking drainage structures.

* WHERE...A portion of western New York, including the following 
  counties, Northern Erie and Southern Erie.

* WHEN...Through Sunday morning.

* IMPACTS...Creeks and streams may rise out of their banks and 
  result in minor flooding of low lying areas along the creeks. 
  Minor flooding may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

Fries
649 
WGUS61 KBUF 310853
FFABUF

Flood Watch
National Weather Service Buffalo NY
353 AM EST Sat Dec 31 2022

.The potential for ice jams on Buffalo area creeks will decrease 
today as relatively thin, slushy ice is flushed downstream. Rain 
today and tonight will contribute to increased runoff in addition to 
ongoing snowmelt and bring another increase in flows late today 
through Sunday in the Buffalo area creeks. Minor poor drainage 
flooding is also possible in urban areas where piles of snow are 
blocking drainage structures this weekend.

NYZ010-085-311700-
/O.CON.KBUF.FA.A.0005.000000T0000Z-230101T1500Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Erie-Southern Erie-
Including the cities of Springville, Orchard Park, and Buffalo
353 AM EST Sat Dec 31 2022

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

* WHAT...Minor flooding is possible from ice jams along the Buffalo 
  area creeks through today, but ice jam potential is decreasing as 
  ice is flushed downstream. Minor flooding is also possible later 
  today through Sunday morning on the Buffalo area creeks due to 
  increased runoff from snowmelt and rainfall. Minor flooding is 
  possible in urban areas this weekend where piles of snow are 
  blocking drainage structures.

* WHERE...A portion of western New York, including the following 
  counties, Northern Erie and Southern Erie.

* WHEN...Through Sunday morning.

* IMPACTS...Creeks and streams may rise out of their banks and 
  result in minor flooding of low lying areas along the creeks. 
  Minor flooding may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

Hitchcock
726 
WGUS61 KBUF 311448
FFABUF

Flood Watch
National Weather Service Buffalo NY
948 AM EST Sat Dec 31 2022

.The potential for ice jams on Buffalo area creeks will decrease 
today as relatively thin, slushy ice is flushed downstream. Rain 
today and tonight will contribute to increased runoff in addition to 
ongoing snowmelt and bring another increase in flows late today 
through Sunday on the Buffalo area creeks. Minor poor drainage 
flooding is also possible in urban areas where piles of snow are 
blocking drainage structures this weekend.

NYZ010-085-010000-
/O.CON.KBUF.FA.A.0005.000000T0000Z-230101T1500Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Erie-Southern Erie-
Including the cities of Buffalo, Springville, and Orchard Park
948 AM EST Sat Dec 31 2022

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

* WHAT...Minor flooding is possible from ice jams along the Buffalo 
  area creeks through today, but ice jam potential is decreasing as 
  ice is flushed downstream. Minor flooding is also possible later 
  today through Sunday morning on the Buffalo area creeks due to 
  increased runoff from snowmelt and rainfall. Minor flooding is 
  possible in urban areas this weekend where piles of snow are 
  blocking drainage structures.

* WHERE...Erie County.

* WHEN...Through Sunday morning.

* IMPACTS...Creeks and streams may rise out of their banks. Flooding 
  may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

Apffel
656 
WGUS61 KBUF 312338
FFABUF

Flood Watch
National Weather Service Buffalo NY
638 PM EST Sat Dec 31 2022

.An ice jam may cause water to infiltrate the lowlands along the 
river.

NYZ010-085-011500-
/O.CON.KBUF.FA.A.0005.000000T0000Z-230101T1500Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Erie-Southern Erie-
Including the cities of Buffalo, Springville, and Orchard Park
638 PM EST Sat Dec 31 2022

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

* WHAT...Minor flooding continues to be possible through Sunday 
  morning on the Buffalo area creeks due to increased runoff from 
  snowmelt and rainfall. Minor flooding also continues to be 
  possible in urban areas where piles of snow are blocking drains.

* WHERE...Erie County.

* WHEN...Through Sunday morning.

* IMPACTS...Creeks and streams may rise out of their banks. Flooding 
  may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

Fries
601 
WGUS61 KBUF 010806
FFABUF

Flood Watch
National Weather Service Buffalo NY
306 AM EST Sun Jan 1 2023

NYZ010-085-010915-
/O.CAN.KBUF.FA.A.0005.000000T0000Z-230101T1500Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Erie-Southern Erie-
Including the cities of Orchard Park, Buffalo, and Springville
306 AM EST Sun Jan 1 2023

...FLOOD WATCH IS CANCELLED...

The Flood Watch is cancelled for a portion of western New York, 
including the following areas, Northern Erie and Southern Erie.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

Hitchcock

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Dec 30, 1:17 AM EST, 2 hours earlier.

Area forecast discussion, Dec 30, 1:17 AM EST, 2 hours before
Area Forecast Discussion
National Weather Service Buffalo NY
117 AM EST Fri Dec 30 2022

.SYNOPSIS...
Above normal temperatures will continue across the region today
and well into next week. Low pressure and frontal boundary will
also bring showers with periods of light rain by tonight into
Saturday. The combination of rain and snowmelt will bring elevated
chances for minor flooding locally in the Buffalo and Watertown
areas, this despite the light rainfall amounts forecast.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The axis of a high amplitude mid level ridge will make its way off
the east coast tonight...while a 40kt low level jet will
continue to advect unseasonably mild and increasingly moist air
into our region. This will result in a wealth of cloud cover
with parts of the region possibly picking up some sprinkles.
With temperatures largely in the mid 40s across much of the area
at the moment, many areas are already near their lows for the
night with abundant clouds and modest mixing continuing through
the night to keep temperatures up. Mixing will prevent
inversions overnight from forming basically everywhere over
land. However, over the lakes (where water temperatures will be
at least 10 degrees colder than air temperatures over them) wind
gusts have been reduced decidedly overnight due to inversions
forced in the surface layer by the cold water temperatures.

A deep south to southwest flow will remain in place across our
forecast area on Friday...as ridging will be anchored just off the
coast. H85 temps over our region will average close to 8c which...in
a well mixed environment at this time of year...will easily support
highs of 55 to 60 across the bulk of the western counties. Max temps
in the lower 50s will be found across the Southern Tier and east of
Lake Ontario. While there may be a few light rain showers around...
esp OUTSIDE of the Finger Lakes region...widespread showers will
stay to our west over Ontario in the proximity of a deep ribbon of
moisture.

Friday night...the aforementioned mid level ridge will pick up
anchor and move further offshore. This will allow the ribbon of deep
moisture over southern Ontario to ease across the far western
counties of New York. A coupled h25 jet will then team up with a
40kt low level jet to add lift to the increased moisture to support
some light rain...mainly over the far western counties and North
country. Rainfall amounts will range from a few hundredths over the
Finger Lakes region to nearly a quarter inch near Lake Erie and
over Jefferson county. Min temperatures will similar to those
from the previous night...being largely in the mid 40s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Saturday and Saturday night, a stalled/slowly moving frontal
boundary will be located across/near WNY on Saturday morning, with
showers expanding in coverage with increasing moisture ahead of it.
An area of low pressure and mid-level trough tracking out of the
Ohio Valley along the slow moving frontal boundary will increase
shower coverage early on Saturday to a steady rain for most of the
day. The area of low pressure should be centered over SW NY by
Saturday evening before continuing to track east-northeast on
Saturday night, reaching the Gulf of Maine by Sunday morning. Rain
will taper off to showers from west to east through the night on
Saturday night. Current expectation is that rainfall should should
be in the third to two thirds range for Saturday into Saturday
night. The area of low pressure will track across the region on
Saturday night, with cold air advection beginning behind the system.
High temperatures on Saturday will be in the upper 40s to mid 50s.
Saturday night, low temperatures will drop to the mid 30s to near 40.

Sunday and Sunday night, lingering showers, generally from the
Genesee Valley eastward will continue to track east behind the
earlier passing low pressure. A few showers may remain on Sunday
afternoon for portions of the North Country, but otherwise Sunday
should be dry for most areas. Behind the earlier passing area of low
pressure, cold air advection will prevent temperatures from warming
to what is expected earlier in the weekend, with highs near 40 to
the mid 40s. High pressure over the southeast US will keep Sunday
night dry. Low temperatures on Sunday night will be in the upper 20s
to mid 30s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
High pressure will shift east across the eastern CONUS Monday before
drifting away from the coast Monday night, as an upper level trough
over the desert southwest moves into the Plains. This pattern will
lead to a zonal upper level flow over the Northeast to start off the
week. While a couple of ripples of shortwave energy will swing west
to east aloft, surface high pressure with dry air in the mid-levels
is expected to lead to nothing more than continued cloud cover
Monday. Highs will average around the mid 40s.

Monday night through Wednesday the trough over the nation's
midsection will close off, with a broad surface low ejecting
northeast from the Plains towards the Great Lakes. This will lift a
warm front through the region Tuesday, with a deep southerly flow
boosting temperatures well into the mid and upper 50s. Temperatures
will remain well above normal through at least Wednesday, with lows
Tuesday night in the mid 40s and highs Wednesday in the low to mid
50s. Isentropic lift with the front is expected to bring widespread
showers across the area through the day Tuesday and Tuesday evening,
though all in the form of rain.

A secondary wave of low pressure will then approach the region from
the southeast Wednesday through Wednesday night, with a cold front
progged to swing through the region by Thursday. Have capped PoPs at
likely for Tuesday and Wednesday but otherwise stuck fairly close to
NBM as model guidance, both run-to-run and model-to-model, struggles
to come to a consensus on the evolution of the long term pattern.
Lower chances for showers continue into Thursday as surface high
pressure builds across the Great Lakes, though temps may cool just
enough through the day for leftover precip to see a changeover to
snow.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Low end VFR to MVFR CIGS will reside across area terminals
overnight. There will also be the potential for LLWS at times as a
40 knot LLJ moves over the region.

A frontal boundary to our west will inch closer to the region today,
which will bring lowering CIGS and a few showers. Also, LLWS will
continue to be an issue across western terminals at KIAG, KBUF, and
KJHW.

Tonight...the frontal boundary to our west will gradually work into
the region with widespread light rain or drizzle. This will lead to
MVFR/IFR CIGS and VSBYS at terminals.

Outlook...
Saturday...Areas of MVFR/IFR with showers.
Sunday...Areas of MVFR/IFR in showers early, improving in the
afternoon.
Monday...VFR.
Tuesday...IFR conditions with rain expected.

&&

.MARINE...
Moderate SSW winds will continue tonight and Friday on Lake Erie and
Lake Ontario, keeping the greater wave action in Canadian waters.

The next period of somewhat stronger winds will not arrive until
Sunday as low pressure moves from the eastern Great Lakes into New
England and the Canadian Maritimes, deepening with time.

&&

.HYDROLOGY...
There is a minimal chance for flooding during the upcoming weekend
and early next week, but any flooding likely to be of the minor/
nuisance variety and would be confined to the immediate Buffalo
area and tributaries flowing near the Tug Hill Plateau.

Warmer weather has already started to set in, with highs in the
40s and 50s through Tuesday of next week. This will result in a
prolonged and GRADUAL snow melt. Snow water equivalent values in
the Buffalo Creeks basin average 2 to 4 inches in the hardest hit
areas with 3 to 6 inches on the Tug Hill in the Black River Basin.
These will be the areas of concern during the next week with
ensembles showing little if any risk for flooding on our other
basins.

Snowmelt alone RARELY causes river/creek flooding. There will be
two systems of note during the period...one on Saturday and one on
Tuesday. Each should bring around a half inch of rain, with the
potential for a bit more.

In the Buffalo area, snowpack is highly variable since nearly all of
the snow is from lake effect snow from the blizzard. The greatest
amounts are in the Ellicott creek basin (Williamsville forecast
point), so this is where the greatest risk for flooding will be
found. Cayuga Creek, Buffalo Creek, Cazenovia Creek, and Tonawanda
Creek (at Rapids) are forecast to likely to reach action stage,
but unlikely to reach flood stage (ensembles show less than 20
percent chance). For these creeks, any flooding would likely be
with or just following the first system on Saturday.

Outside of creek flooding, there could also be issues with ponding
water and flooded basements in Buffalo due to the extensive snow
pack which will gradually melt into next week. Typically, this
would not prompt a flood warning, but this still could be an impact.

For the Black River basin, the greatest risk for flooding will
follow the second system which will move through on Tuesday. This is
because there's a deeper snowpack in place which will not completely
melt by early next week. Ensembles show forecast points are likely
to reach at least action stage, with a chance for flooding at
Boonville, McKeever, and Watertown.

Finally, there is a limited potential for ice jams. The combination
of cold and snow resulted in a rapid slush freeze up on some creeks.
The Ebenezer gauge is erroneously high due to ice frozen in place.
The ice in place is marginally thick enough to cause ice jams, and
will likely break up with the warm weather on Friday. This will have
to be monitored as well, with a risk for a few ice jams which would
likely be relatively quick to flush out.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...AR
NEAR TERM...Fries/RSH
SHORT TERM...SW
LONG TERM...PP
AVIATION...AR
MARINE...Hitchcock
HYDROLOGY...Apffel/RSH
Hazardous weather outlook, Dec 29, 5:23 AM EST, 21 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
523 AM EST Thu Dec 29 2022

NYZ001>006-011>014-019>021-301030-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-Wyoming-
Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
523 AM EST Thu Dec 29 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-085-301030-
Northern Erie-Southern Erie-
523 AM EST Thu Dec 29 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The combination of rain and snow melt may result in minor flooding
on some of the Buffalo area creeks this weekend. Snow melt will be
gradual, but it still could result in ice jams, basement flooding,
and ponding of water in urban areas. In general, any flooding is
expected to be of the minor or nuisance variety. The greatest risk of
flooding is later Saturday through Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-301030-
Jefferson-Lewis-
523 AM EST Thu Dec 29 2022

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The combination of rain and snow melt may result in flooding on the
Black River and its tributaries early to midweek next week. There may
also be poor drainage flooding in urban areas such as Watertown
and in small streams Saturday night and Sunday. In general, any
flooding is expected to be of the minor or nuisance variety.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-301030-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
523 AM EST Thu Dec 29 2022

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

Nearby

Flood Watches in New York, 2022Every flood watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.